MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. REVEAL DISTAL ATTACHMENT CAP

UNITED STATES ENDOSCOPY GROUP, INC. REVEAL DISTAL ATTACHMENT CAP
Model Number 00711770
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that during a patient procedure two reveal distal attachment caps fell off the endoscope tip into the patient.The caps were retrieved, and the patient procedure was completed successfully.No report of injury.
 
Additional Manufacturer Narrative
The devices subject of the event were discarded and are not available for evaluation.Steris requested devices from the same box from the user facility for evaluation.Evaluation results determined no issues were noted with the function or operation with the reveal distal attachment caps.Steris offered in-service training to user facility personnel on the proper use and operation for the reveal distal attachment cap and the user facility accepted.The instruction for use provides the user with the following information: "prior to clinical use, inspect and familiarize yourself with the device.If damage (e.G.Tears, misshapen) is noted, do not use this product and contact your local product specialist.Verify that the outer diameter of the endoscope is compatible with the inner diameter of the reveal® distal attachment cap.Dry the tip of the endoscope by wiping with a 4x4 gauze, or dry wash cloth.It is important that the reveal® distal attachment cap and tip of the endoscope are dry to ensure that the device stays attached to the endoscope.Do not use vaseline (or any lubricant that contains petroleum jelly), cooking oils, silicone spray alcohol, or xylocaine spray to lubricate the instrument.Doing so could cause equipment damage or cause the instrument to fall off the endoscope inside the patient.Place the reveal® distal attachment cap onto the distal end of the endoscope.Slide the distal end of the endoscope to the alignment line.Secure the reveal® distal attachment cap to the endoscope using medical grade tape ensuring not to cover the side hole.Gently pull on the reveal® distal attachment cap to ensure that it is secure." the device review history (dhr) for the subject lot was reviewed, and no abnormalities were found, and no other complaints associated with the subject lot.A follow-up report will be submitted when additional information becomes available.
 
Additional Manufacturer Narrative
Steris performed in-service training on the proper use and operation for the reveal distal attachment cap.No additional issues have been reported.

Brand Name
REVEAL DISTAL ATTACHMENT CAP
Common Device Name
DISTAL ATTACHMENT CAP
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley road
mentor OH 44060
Manufacturer (Section G)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley road
mentor OH 44060
Manufacturer Contact
coletta cohara
5976 heisley road
mentor, OH 44060
4403586251
MDR Report Key17499847
Report Number1528319-2023-00034
Device Sequence Number15079143
Product Code OCX
UDI-Device Identifier00724995184735
UDI-Public00724995184735
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number00711770
Device Catalogue Number00711770
Device Lot Number5077593
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2023
Supplement Date Received by Manufacturer07/11/2023
07/11/2023
Initial Report FDA Received Date08/10/2023
Supplement Report FDA Received Date10/05/2023
10/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown